Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

On escitalopram, affected sexual drive, unpleasant odor from under garment. Help?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I have been using escitalopram 10 mg since september 2010 undergoing therapy. But this seemed to have affected my sexual drive. I dont get wet. Should I be visiting a doctor or tell my therapist about this ? I have not had intercourse, its just during masturbation and a little sexual time with my partner. I do not get turned on easily. I am also not sure of the liquid that secretes in my underwear everyday. I dont think its a pleasant odor. Please help me.
Posted Fri, 4 May 2012 in Sexual Problems
 
 
Answered by Dr. Jasvinder Singh 18 minutes later
Hello,

Thanks for posting your query.

Escitalopram is a SSRI (short serotonin reuptake inhibitor) which is used as an antidepressant. Anorgasmia, or an inability to orgasm is a frequent side effects of this drug which is found in women patients. Other sexual side effects include lack of desire, delayed or absent orgasm and weakened sexual response.

I suggest you to talk to your therapist and get the medication changed or dose tapered off. Please do not stop taking this medicine on your own as it may cause serious withdrawal effects. If you take less of escitalopram, you may have fewer sexual side effects.

Otherwise your therapist can prescribe any other medication or another antidepressant that will raise your sex drive. Also try to schedule escitalopram like you can have sex at night when you have this drug in morning.

For the vaginal dryness, use a water based jelly like KY jelly. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.







Above answer was peer-reviewed by
 
Follow-up: On escitalopram, affected sexual drive, unpleasant odor from under garment. Help? 52 minutes later
so you are suggesting that it could be a side effect and i need to tell my therapist right? Also Vaginal dryness.. is this going to be a permanent problem or is it in anyway a result of not getting too turned on ? do i also visit a gynec?
 
 
Answered by Dr. Jasvinder Singh 10 hours later
Hello,

Anorgasmia, lack of libido and weakened sexual response are side effects of the antidepressant drug which you are taking and you should get the dose monitored or medication changed. After changing the medication, the vaginal dryness should also go away and it is not going to stay permanent. It can be due to the effects of the drug and should become better after getting the medicine changed.

There is no need to visit a gynecologist and wait for a few days after consulting your therapist. If there is any change in discharge or the symptoms do not improve, then you can get it evaluated from a gynecologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor